MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Related manufacturer reference number: 2648612-2021-00033.On (b)(6) 2021, a 23mm regent mechanical heart valve was selected for implant.Both leaflets of the valve became detached during typing of the valve sutures and fell into the left ventricle (lv) cavity.The valve was removed and both leaflets were retrieved from the lv; neither leaflets were reported to be fractured.A new 21mm regent mechanical heart valve was then implanted.As the physician was starting anatomy closure, one leaflet detached and fell into the lv cavity.The 21mm valve was also explanted and the leaflet was retrieved from the lv cavity; this leaflet was reported to have been fractured.A new competitor's on-x was successfully implanted.The physician alleged an increased pump time and the patient was "critical" after the procedure.Post-operatively, the patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.One leaflet was fractured and dislodged from the orifice.No other damage was noted.The device history record was reviewed, to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflets or orifice damage.The damage may have been caused by some external force applied to the valve.Which overstressed the carbon material.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet could not be confirmed.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key11596119
Report Number2648612-2021-00034
Device Sequence Number4224326
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public05414734005982
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot Number7683952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer06/03/2021
09/22/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date06/10/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR